Hail, Ottawa
- When
- July 26, 4:25 PM CST
- Where
- Ottawa County, 4 mi N of Wyandotte
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.850, -94.733
2 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 26, 2:08 PM CST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 308 PM CDT TUE JUL 26 2005 .DISCUSSION... UNSEASONABLY STRONG COLD FRONT NOW ENTERING FAR WESTERN PORTIONS OF THE FORECAST AREA...WITH WIDESPREAD LIGHT PRECIP AND EMBEDDED THUNDER OCCURRING ON THE COOL SIDE OF THE BOUNDARY. BULK OF SYNOPTIC SCALE DYNAMICS WILL REMAIN TO OUR NORTH...HOWEVER STILL EXPECTING GOOD COVERAGE OF PRECIP ACROSS THE FORECAST AREA TONIGHT AS THE FRONT SWEEPS EASTWARD. ANY HEAVY RAINFALL CONCERNS WILL BE HIGHLY ISOLATED AS STRENGTH OF DEEP CONVECTION WILL BE LIMITED BY MEAGER LAPSE RATES AND RESULTANT LACK OF INSTABILITY...WITH THIS SAME REASONING LIMITING THE RISK OF SEVERE WEATHER. CURRENT READINGS ACROSS KANSAS SUPPORT LOWS WELL INTO THE 60S MOST LOCATIONS. BULK OF PRECIP WILL END DURING THE MORNING HOURS WEDNESDAY AS SYNOPTIC SCALE SUBSIDENCE AND DRIER LOW LEVEL AIR MOVE INTO THE AREA. EXPECTING WIDESPREAD CLOUD COVER TO LINGER...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE AREA...FOR MOST OF THE DAY LEAVING A STRUGGLE FOR TEMPS TO BREAK THE 80 DEGREE MARK. HIGH PRESSURE BUILDS INTO THE AREA WEDNESDAY NIGHT...AND WITH CLEARING SKIES...FORECAST LOWS WILL APPROACH OR BREAK RECORD VALUES AT MANY LOCATIONS. ABNORMALLY COLD START TO THURSDAY AND FORECAST TEMPERATURE PROFILES WILL ALLOW FOR A REFRESHING JULY DAY WITH HIGH TEMPS 5 TO 10 DEGREES BELOW NORMAL ALONG WITH LIGHT WINDS. SURFACE RIDGE AXIS REMAINS IN PLACE...AND CONTINUED LACK OF CLOUD COVER WILL ALLOW FOR ANOTHER UNSEASONABLY COLD NIGHT THURSDAY NIGHT. MODERATING TEMPS BEGIN FRIDAY THROUGH EARLY NEXT WEEK THOUGH SURFACE RIDGING IS EXPECTED TO BE RATHER STUBBORN. RESULTANT LACK OF TROPICAL MOISTURE RETURN SHOULD ALLOW OVERNIGHT LOWS TO REMAIN AT OR BELOW NORMAL...WHILE HIGH TEMPS WILL PUSH TO MORE NORMAL READINGS. FORECAST REMAINS DRY FROM LATE WEEK INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 64 81 58 88 / 90 20 10 0 FSM 69 78 63 87 / 70 60 10 10 MLC 66 79 60 86 / 80 40 10 10 BVO 62 80 55 86 / 90 10 10 0 FYV 63 76 55 83 / 80 60 10 0 BYV 62 73 60 81 / 80 60 10 10 MKO 66 79 59 87 / 90 40 10 0 MIO 62 79 57 85 / 90 20 10 0 F10 64 79 59 85 / 90 40 10 0 HHW 71 79 64 88 / 60 50 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 18 LONG TERM FORECASTER ID= 07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 111 PM CDT TUE JUL 26 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-270615- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 111 PM CDT TUE JUL 26 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 4 PM. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...THIS EVENING. DISCUSSION... A COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA THIS AFTERNOON REACHING THE INTERSTATE 44 CORRIDOR BY AROUND 7 PM. THE FRONT WILL CONTINUE SOUTH ACROSS THE AREA OVERNIGHT. THUNDERSTORMS WILL DEVELOP NEAR AND BEHIND THE FRONT LATE THIS AFTERNOON AND THIS EVENING AND WILL SPREAD SOUTH OVERNIGHT. ORGANIZED SEVERE WEATHER IS NOT EXPECTED DUE TO UNFAVORABLE WIND PROFILES ALOFT. HOWEVER...ISOLATED PULSE TYPE SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. WIND GUSTS TO 60 MILES AN HOUR AND HAIL UP TO PENNY SIZE WILL BE THE MAIN SEVERE WEATHER THREATS WITH THE STORMS. WIND FIELDS ALOFT WILL BE PARALLEL TO THE FRONTAL BOUNDARY SO TRAINING OF THUNDERSTORMS MAY OCCUR ACROSS NORTHEAST OKLAHOMA AND THE NORTHWEST CORNER OF ARKANSAS EARLY TONIGHT. THIS MAY RESULT IN LOCALIZED HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A FEW PLACES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING IN NROTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY THROUGH MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS WILL BE ENDING DURING THE DAY WEDNESDAY AS DRIER AND COOLER AIR FILTERS INTO THE AREA. DRY WEATHER IS THEN EXPECTED FOR THE NEXT SEVERAL DAYS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
415 PM CDT TUE JUL 26 2005
OKZ058-262200-
OTTAWA OK-
415 PM CDT TUE JUL 26 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OTTAWA
AT 415 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF OTTAWA...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...COMMERCE...WYANDOTTE...OTTAWA...
PEORIA AND QUAPAW.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT TUE JUL 26 2005
OKZ058-262300-
OTTAWA OK-
500 PM CDT TUE JUL 26 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OTTAWA
AT 500 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OTTAWA...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MIAMI...COMMERCE...FAIRLAND...
WYANDOTTE...OTTAWA...PEORIA...QUAPAW...CARDIN AND PICHER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.The national radar mosaic for the moment the first event began.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds estimated at 80 miles an hour caused extensive damage in a one square mile area in the city of Tahlequah. Twelve homes and one shed were damaged. Numerous trees and large tree limbs were blown down.
Thunderstorm winds estimated at 70 miles an hour blew down numerous large trees in the Longtown area near Lake Eufaula. The trees blocked roads and knocked down power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464013, 5464014, 5464015, 5464016.